Vol. 8, No. 3, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Sato–Tate distributions of twists of $y^2=x^5-x$ and $y^2=x^6+1$

Francesc Fité and Andrew V. Sutherland

Vol. 8 (2014), No. 3, 543–585
Abstract

We determine the limiting distribution of the normalized Euler factors of an abelian surface A defined over a number field k when A is ¯-isogenous to the square of an elliptic curve defined over k with complex multiplication. As an application, we prove the Sato–Tate conjecture for Jacobians of -twists of the curves y2 = x5 x and y2 = x6 + 1, which give rise to 18 of the 34 possibilities for the Sato–Tate group of an abelian surface defined over . With twists of these two curves, one encounters, in fact, all of the 18 possibilities for the Sato–Tate group of an abelian surface that is ¯-isogenous to the square of an elliptic curve with complex multiplication. Key to these results is the twisting Sato–Tate group of a curve, which we introduce in order to study the effect of twisting on the Sato–Tate group of its Jacobian.

Keywords
Sato–Tate, hyperelliptic curves, abelian surfaces, twists
Mathematical Subject Classification 2010
Primary: 11M50
Secondary: 14K15, 14G10, 11G20, 11G10
Milestones
Received: 20 November 2012
Revised: 22 August 2013
Accepted: 23 September 2013
Published: 31 May 2014
Authors
Francesc Fité
Fakultät für Mathematik
Bielefeld Universität
P.O. Box 100131
D-33501 Bielefeld
Germany
Andrew V. Sutherland
Department of Mathematics
Massachusetts Institute of Technology
77 Massachusetts Ave.
Cambridge, MA 02139
United States